Computing Stochastic Dynamic Economic Models with a Large Number of State Variables: A Description and Application of a Smolyak-Collocation Method
We describe a sparse grid collocation algorithm to compute recursive solutions of dynamic economies with a sizable number of state variables. We show how powerful this method may be in applications by computing the nonlinear recursive solution of an international real business cycle model with a substantial number of countries, complete insurance markets and frictions that impede frictionless international capital flows. In this economy the aggregate state vector includes the distribution of world capital across different countries as well as the exogenous country-specific technology shocks. We use the algorithm to efficiently solve models with 2, 4, and 6 countries (i.e., up to 12 continuous state variables).
|Date of creation:||Oct 2007|
|Date of revision:|
|Contact details of provider:|| Postal: National Bureau of Economic Research, 1050 Massachusetts Avenue Cambridge, MA 02138, U.S.A.|
Web page: http://www.nber.org
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- David K. Backus & Patrick J. Kehoe & Finn E. Kydland, 1991.
"International real business cycles,"
146, Federal Reserve Bank of Minneapolis.
- David K. Backus & Patrick J. Kehoe & Finn E. Kydland, 1993.
"International Business Cycles: Theory and Evidence,"
93-21, New York University, Leonard N. Stern School of Business, Department of Economics.
- David Backus & Patrick J. Kehoe & Finn E. Kydland, 1993. "International Business Cycles: Theory and Evidence," NBER Working Papers 4493, National Bureau of Economic Research, Inc.
- Krueger, Dirk & Kubler, Felix, 2004. "Computing equilibrium in OLG models with stochastic production," Journal of Economic Dynamics and Control, Elsevier, vol. 28(7), pages 1411-1436, April.
- Wouter J. Den Haan & Albert Marcet, 1994. "Accuracy in Simulations," Review of Economic Studies, Oxford University Press, vol. 61(1), pages 3-17.
When requesting a correction, please mention this item's handle: RePEc:nbr:nberte:0345. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ()
If references are entirely missing, you can add them using this form.